Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2012, Article ID 471096, 14 pages
http://dx.doi.org/10.1155/2012/471096
Research Article

Inequalities between Power Means and Convex Combinations of the Harmonic and Logarithmic Means

1School of Distance Education, Huzhou Broadcast and TV University, Huzhou 313000, China
2Department of Mathematics, Hangzhou Normal University, Hangzhou 310036, China

Received 10 October 2011; Accepted 1 December 2011

Academic Editor: Md. Sazzad Chowdhury

Copyright © 2012 Wei-Mao Qian and Zhong-Hua Shen. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. Y.-M. Chu and W.-F. Xia, “Two optimal double inequalities between power mean and logarithmic mean,” Computers & Mathematics with Applications, vol. 60, no. 1, pp. 83–89, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. Y.-F. Qiu, M.-K. Wang, Y.-M. Chu, and G.-D. Wang, “Two sharp inequalities for Lehmer mean, identric mean and logarithmic mean,” Journal of Mathematical Inequalities, vol. 5, no. 3, pp. 301–306, 2011. View at Google Scholar · View at Zentralblatt MATH
  3. Y.-M. Chu and B.-Y. Long, “Best possible inequalities between generalized logarithmic mean and classical means,” Abstract and Applied Analysis, vol. 2010, Article ID 303286, 13 pages, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. B. C. Carlson, “The logarithmic mean,” The American Mathematical Monthly, vol. 79, pp. 615–618, 1972. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. T. P. Lin, “The power mean and the logarithmic mean,” The American Mathematical Monthly, vol. 81, pp. 879–883, 1974. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. A. O. Pittenger, “Inequalities between arithmetic and logarithmic means,” Univerzitet u Beogradu. Publikacije Elektrotehničkog Fakulteta. Serija Matematika i Fizika, no. 678–715, pp. 15–18, 1980. View at Google Scholar · View at Zentralblatt MATH
  7. A. O. Pittenger, “The symmetric, logarithmic and power means,” Univerzitet u Beogradu. Publikacije Elektrotehničkog Fakulteta. Serija Matematika i Fizika, no. 678–715, pp. 19–23, 1980. View at Google Scholar · View at Zentralblatt MATH
  8. J. Sándor, “On the identric and logarithmic means,” Aequationes Mathematicae, vol. 40, no. 2-3, pp. 261–270, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. J. Sándor, “A note on some inequalities for means,” Archiv der Mathematik, vol. 56, no. 5, pp. 471–473, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. J. Sándor, “On certain identities for means,” Universitatis Babeş-Bolyai. Studia. Mathematica, vol. 38, no. 4, pp. 7–14, 1993. View at Google Scholar · View at Zentralblatt MATH
  11. J. Sándor, “On certain inequalities for means,” Journal of Mathematical Analysis and Applications, vol. 189, no. 2, pp. 602–606, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. J. Sándor, “On refinements of certain inequalities for means,” Archivum Mathematicum, vol. 31, no. 4, pp. 279–282, 1995. View at Google Scholar · View at Zentralblatt MATH
  13. J. Sándor, “On certain inequalities for means. II,” Journal of Mathematical Analysis and Applications, vol. 199, no. 2, pp. 629–635, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. J. Sándor, “On certain inequalities for means. III,” Archiv der Mathematik, vol. 76, no. 1, pp. 34–40, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. J. Sándor and I. Raşa, “Inequalities for certain means in two arguments,” Nieuw Archief voor Wiskunde, vol. 15, no. 1-2, pp. 51–55, 1997. View at Google Scholar · View at Zentralblatt MATH
  16. J. Sándor and T. Trif, “Some new inequalities for means of two arguments,” International Journal of Mathematics and Mathematical Sciences, vol. 25, no. 8, pp. 525–532, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. Y.-M. Chu and W.-F. Xia, “Inequalities for generalized logarithmic means,” Journal of Inequalities and Applications, vol. 2009, Article ID 763252, 7 pages, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. B.-Y. Long and Y.-M. Chu, “Optimal inequalities for generalized logarithmic, arithmetic, and geometric means,” Journal of Inequalities and Applications, vol. 2010, Article ID 806825, 10 pages, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. K. B. Stolarsky, “Generalizations of the logarithmic mean,” Mathematics Magazine, vol. 48, no. 2, pp. 87–92, 1975. View at Google Scholar · View at Zentralblatt MATH
  20. K. B. Stolarsky, “The power and generalized logarithmic means,” The American Mathematical Monthly, vol. 87, no. 7, pp. 545–548, 1980. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. M. K. Vamanamurthy and M. Vuorinen, “Inequalities for means,” Journal of Mathematical Analysis and Applications, vol. 183, no. 1, pp. 155–166, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. P. Kahlig and J. Matkowski, “Functional equations involving the logarithmic mean,” Zeitschrift für Angewandte Mathematik und Mechanik, vol. 76, no. 7, pp. 385–390, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. A. O. Pittenger, “The logarithmic mean in n variables,” The American Mathematical Monthly, vol. 92, no. 2, pp. 99–104, 1985. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. G. Pólya and G. Szegö, Isoperimetric Inequalities in Mathematical Physics, Princeton University Press, Princeton, NJ, USA, 1951.
  25. B. C. Carlson, “Algorithms involving arithmetic and geometric means,” The American Mathematical Monthly, vol. 78, pp. 496–505, 1971. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. B. C. Carlson and J. L. Gustafson, “Total positivity of mean values and hypergeometric functions,” SIAM Journal on Mathematical Analysis, vol. 14, no. 2, pp. 389–395, 1983. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. H. Alzer, “Bestmögliche Abschätzungen für spezielle Mittelwerte,” Zbornik Radova Prirodno-Matematichkog Fakulteta. Serija za Matematiku, vol. 23, no. 1, pp. 331–346, 1993. View at Google Scholar · View at Zentralblatt MATH
  28. H. Alzer and S.-L. Qiu, “Inequalities for means in two variables,” Archiv der Mathematik, vol. 80, no. 2, pp. 201–215, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. M.-Y. Shi, Y.-M. Chu, and Y.-P. Jiang, “Optimal inequalities among various means of two arguments,” Abstract and Applied Analysis, vol. 2009, Article ID 694394, 10 pages, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  30. W.-F. Xia, Y.-M. Chu, and G.-D. Wang, “The optimal upper and lower power mean bounds for a convex combination of the arithmetic and logarithmic means,” Abstract and Applied Analysis, vol. 2010, Article ID 604804, 9 pages, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  31. L. Zhu, “New inequalities for means in two variables,” Mathematical Inequalities & Applications, vol. 11, no. 2, pp. 229–235, 2008. View at Google Scholar · View at Zentralblatt MATH
  32. Y.-M. Chu, Y.-F. Qiu, M.-K. Wang, and G.-D. Wang, “The optimal convex combination bounds of arithmetic and harmonic means for the Seiffert's mean,” Journal of Inequalities and Applications, vol. 2010, Article ID 436457, 7 pages, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH